Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 5, 2002, 6:19 PM EDT for Hamilton County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2002, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 5, 2002, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Hamilton County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 052219 SVRJAX FLC047-052300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 619 PM EDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HAMILTON COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES NORTH OF WHITE SPRINGS...OR ABOUT 13 MILES NORTHEAST OF SUWANNEE SPRINGS...MOVING NORTHWEST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... WHITE SPRINGS... JASPER... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:30 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 5, 2:30 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUN 05 2002 CURRENTLY...FAIRLY THICK BUT NARROW MID LEVEL DECK MOVING NORTH ACROSS CWA KEEPING TEMPS DOWN A BIT. GOOD BIT OF CU DEVELOPMENT UNDER THE MID CLOUDS AND CAN SEE EVIDENCE OF WEST COAST SEA BREEZE DEVELOPING. SHOULD SEE SOME STORMS BREAK OUT OVER INLAND AREAS AS THE AFTERNOON WHERES ON WITH SOME STRONG STORM OVER AREAS WHERE GREATEST HEATING HAS OCCURRED (I.E. GEORGIA). FORECAST...MODELS IN GOOD AGREEMENT DROPPING COLD FRONT SOUTH INTO NORTH GEORGIA BY LATE THURSDAY AS H5 TROUGH MOVES INTO EASTERN CONUS. BOUNDARY SHOULD SAG SOUTH TO AN AUGUSTA TO COLUMBUS LINE BY FRIDAY MORNING. ETA AND AVN PROG A WAVE TO DEVELOP ALONG FRONT FRIDAY WITH ETA BEING MORE AGGRESSIVE WITH THIS FEATURE. FOR NOW...PREFER THE WEAKER AVN SOLUTION. 1000-500MB FLOW BECOMES MORE SOUTHERLY FOR THURSDAY AND THEN VERY LIGHT WESTERLY FOR FRIDAY WHICH SHOULD ALLOW FOR GOOD SEABREEZE DEVELOPMENT. PWATS STAY IN THE 1.7 INCH RANGE THROUGH FRIDAY. LIMITED HEATING DUE TO CLOUDS LOOKS LIKE THE MAIN INHIBITING FACTOR. POPS IN CURRENT FCST LOOK PRETTY GOOD. SATURDAY AND SUNDAY...AVN SHOWS SFC HIGH BUILDING OFF EASTERN SEABOARD AND H5 RIDGE DEVELOPING OVERHEAD OVER THE WEEKEND. EAST TO NORTHEAST FLOW DEVELOPS OVER AREA WITH PWATS DROPPING TO JUST OVER AN INCH BY MONDAY MORNING. COMBINATION OF UPPER RIDGE...LOW MOISTURE...AND UNFAVORABLE FLOW SHOULD LIMIT AFTERNOON THUNDERSTORMS. EXTDD...00Z MRF STILL WANTS INDICATING A TROUGH OVER THE EAST COAST WITH A WESTERN U.S. RIDGE IN THE LONG TERM. MOST OTHER NUMERICAL GUIDANCE INDICATING THE OPPOSITE WITH A CUTOFF LOW OUT WEST AND A SIGNIFICANT RIDGE OVER THE EAST. 06Z AVN TRENDED IN THIS DIRECTION AND 12Z AVN BACKS THIS UP. WILL GO WITH IDEA OF RIDGE FOR THE EXTENDED FCST AND UNDERCUT MRF POPS AND GO ABOVE MRF TEMPS. MARINE...NO FLAGS AND NO MAJOR CHANGES TO PREVIOUS FCST. AMG BB 073/091 072/089 071 25243 SSI BB 076/086 076/086 075 25121 JAX BB 073/090 072/090 072 25132 SGJ BB 076/087 074/087 073 25121 GNV BB 070/091 069/090 070 25242 OCF BB 071/092 070/090 070 25342= .JAX... .GA...NONE. .FL...NONE. CAMP/CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:27 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 63 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.